# SDR PLGA000620

- Difficulty date: June 20, 2000
- Submitted: August 15, 2000
- Operation: Air carrier
- Aircraft: N361BE
- Make and model: Saab 340B
- Aircraft serial: 340B290
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Failed
- Location: Cabin
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

BGR - FLT 4740 - BOS-BGR - INBOUND TO BGR, THE FLIGHT ATTENDANT NOTICED A SLIGHT BURNING SMELL IN THE CABIN AREA BY ROW 4.  THE CREW DID NOT NOTICE THE SMELL NOR COULD THEY FIND THE SOURCE.  THE AIRCRAFT CONTINUED ITS APPROACH TO BGR AND LANDED WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOT THE INCIDENT AND FOUND THE TWO WINDOW LIGHT BALLASTS WHICH PROVIDE LIGHTING POWER FOR LIGHTS AT SEAT POSITIONS 6A, 7A AND 8A TO BE AT FAULT.  THE BALLASTS WERE REPLACED, REQUIRED OPERATIONAL CHECKS WERE PERFORMED AND THE AIRCRAFT RETURNED TO SERVICE.  (M)
